Dear Lisa about Ultram

Discussion in 'Fibromyalgia Main Forum' started by VickyB, Jan 2, 2003.

  1. VickyB

    VickyB New Member

    My doctor says that Ultram has new studies out that say it is addictive and he will NOT give them to me, even though he is giving me trigger point injections on both sides of neck, shoulders and back (very painful). He gave me some Nortriptyline but I cannot take it because it makes me so sleepy I cannot funtion during the day even if I take it right before bedtime.
  2. lisjhn

    lisjhn New Member

    Hi Vicky,

    Yes, many doctors and patients too for that matter believe Ultram is addicting. But most don't. I have taken it for over 3 years now and would have to admit I would notice the fact if I stopped taking it. But it would be more psychological if anything. I would just feel my normal pain come back again, no extra stuff that comes from withdrawals. I can go a couple days without it and feel fine as far as any withdrawal symptoms. I only go without it when I feel very fluish and nauseas and can't keep anything down anyway, but as far as withdrawal symptoms, I have never felt any, just my usual pain coming back.

    But to each his own, there are people on the board who don't like the stuff and feel it's evil and have felt it's withdrawal symptoms. Whether they were taking something else as well is a different story.

    In my opinion, it's benefits absolutely outweigh it's disadvantages. It is not an opiate in itself and if you've ever been through an opiate withdrawal, you will do anything possible to avoid going through it again. I went through methadone and heroin withrawals more times than I can count and those were the worst days of my life. Maybe further down the road if my Ultram dosages increase, maybe I will feel something if I had to stop taking it abruptly, but for now, it's a lifesaver for me. I could not get out of bed without it.

    I have tried Nortriptylene and Elavil as well and neither did much for my pain, just made me drowsy. I actually tolerated the Elavil for a couple months though and it did help me sleep, therefore, decreasing my pain for 8 hours a day, but unfortunately I also put on 15 pounds.

    You might want to ask your doctor which he would prefer to give you, Ultram or Oxycontin.....I guarantee he'll chose the Ultram. Perhaps Neurontin may help you too, you might want to discuss that with him as well. I'm about to try a low dosage of that and see if it helps. I tried 300mg. 3x day and it was WAY too much for me, but I've been doing more reasearch on it and looks like only 100mg. could help too.

    Sorry so long, but good luck with the doc. Be firm, it's your life and you are the one who has to live with the pain everyday, not your doctor.

    ~LISA
  3. lisjhn

    lisjhn New Member

    I just noticed you live in Olympia too!! So do I! I'd love to get together with you and share who my doctor is (who does prescribe the Ultram) and maybe some of the docs you may want to stay clear of too!

    Please feel free to e-mail me. My e-mail is in my bio.

    I'm so excited now......

    ~LISA